Cardiology in the Young

Brief Reports

Etoposide-related cardiotoxicity in a child with haemophagocytic lymphohistiocytosis

Heather Escotoa1, Jeremy Ringewalda2 and Ram Kalpatthia1 c1

a1 Division of Pediatric Hematology and Oncology, Medical University of South Carolina, Charleston, South Carolina, United States of America

a2 Division of Cardiology, Medical University of South Carolina, Charleston, South Carolina, United States of America

Abstract

We report a male child with haemophagocytic lymphohistiocytosis who developed myocardial infarction after receiving etoposide. He recovered well with supportive measures and after discontinuation of etoposide. We discuss the possible mechanisms and differential diagnoses of myocardial infarction in our patient.

(Received April 24 2009)

(Accepted October 04 2009)

(Online publication February 25 2010)

Correspondence:

c1 Correspondence to: Ram Kalpatthi, MD, Division of Pediatric Hematology Oncology, Children’s Mercy Hospital, 2401 Gillham Road, Kansas City, MO 64108. Tel: 816-234-3265; Fax: 816-855-1700; E-mail: rvkalpatthi@cmh.edu

Related Content